Alert archive / Georgia / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 101, NWS Charleston, SC

September 7, 1999Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Sep 7, 1999, 5:46 PM EDT for Effingham County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 7, 1999, 5:46 PM EDT (21:46 UTC)
Expired
Sep 7, 1999, 6:20 PM EDT
In force
34 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Effingham County, GA

What was reported inside it

TimeReportWhereRemark
Sep 7, 5:50 PM EDTThunderstorm Wind 50Guyton, GATrees and power lines down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 1999-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1869 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 1999-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1869 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WUUS1 KCHS 072147 RRA
SVRCHS
GAC103-072220-

BULLETIN...IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
546 PM EDT TUE SEP 7 1999

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA.

* UNTIL 620 PM EDT.

* AT 545 PM EDT...DOPPLER WEATHER RADAR INDICATED A SEVERE
  THUNDERSTORM NEAR CLYO...DRIFTING SOUTHWEST.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRINGFIELD...SHAWNEE.

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS

$$
JAC/RVT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:00 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Sep 7, 3:00 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT TUE SEP 7 1999

WK SFC TROF STILL IN THE CENTRAL PORTION OF THE STATE. DO NOT EXPECT
THIS FEATURE TO CHG MUCH OVER THE NEXT COUPLE OF PDS WITH WK FRONT
CURRENTLY TOUCHING N GA WASHING OUT THROUGH WED. MODELS SHOWING
SIGNIFICANT DIFFERENCES FROM 36-48 TIMEFRAME. AVN DEVELOPING MORE
PRONOUNCED SFC/LLVL LOW NR THE GA/FL AHEAD OF APPROACHING FRONT. NOT
SOLD ON THIS TO THAT EXTENT. ETA IS WEAKER. LIKE A MIX OF NGM AND
ETA THROUGHOUT THE PD. UPR LEVEL VORT MAX REMAINS WELL TO
THE N. ENUF ENERGY AND UVV REACHING INTO THE AREA TONIGHT TO CONT A
SLGT CHC/CHC POPS. CURRENT ACTIVITY SURROUNDING THE CHS CWA SHOULD
PUSH A FEW OUTFLOW BOUNDARIES TO HELP KICK OFF SOME STORMS THRU MOST
OF FIRST PD. CHC POPS WILL CONT THROUGH WED...AND ALTHOUGH LINGERING
ISOLD TSTM POSS 3RD PD...WILL NOT MENTION IN ZONES. EXPECT 4TH PD
ACTIVITY AGAIN AHEAD OF STRONGER FRONT MOVING IN FROM THE NW.

IN THE EXTENDD...FRONT SHOULD BE ALONG THE COAST EARLY ON FRI.
ATTIM WILL CARRY CHC POP EARLY ALONG THE COAST FRI...DRY FOR THE
REMAINDER OF THE PD.

FAN AND FWC TEMPS ARE SURPRISINGLY VERY CLOSE THRU THU. DO NOT SEE A
REASON TO DEVIATE FAR FROM THEM.

CWF: FCST PACKAGE WILL CONTINUE THE FLOW FROM A GENERAL SOUTHERLY
DIRECTION AS SFC TROF WEAKENS AND COLD FRONT APPROACHES ON THU.
SPEEDS WILL MAINLY AVERAGE 10 KT WITH SEAS 2 TO 3 FT. THE TRICKY PART
OF FCST IS ON THU WHERE MODEL DIFFERENCES ARE LARGE AT 12Z. POSITION
OF WEAK SFC LOW DEVELOPING ON THU WILL DICTATE 4TH PERIOD DIRECTIONS.
WILL LEAN AGAINST THE TROF POSITION OF AVN AND COMPROMISE A SOLN FROM
AN EXTRAPOLATED NGM/ETA BLEND.

CHS BB 074/090 073/089 070 252313
CHL BB H080/089 079/087 075 252313
NBC BB 075/091 074/089 071 252313
SAV BB 074/090 072/089 070 252313

.CHS...
SC...NONE.
GA...NONE.

MJR/RVT

Nearby

Severe Thunderstorm Warnings in Georgia, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.